Alert archive / Illinois / Wind Advisories in 2009
Wind Advisory 9, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Sep 28, 2009, 4:29 AM CDT for 8 counties in Illinois; Lake County, Porter County, Indiana. It took effect at Sep 28, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 4:29 AM CDT (09:29 UTC)
- In effect from
- Sep 28, 2009, 10:00 AM CDT
- Expired
- Sep 28, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, McHenry County, IL, Winnebago County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 42 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 280929 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 AM CDT MON SEP 28 2009 ...STRONG WIND WILL OCCUR IN NORTHERN ILLINOIS AND NORTHWEST INDIANA... .AN INTENSE SURFACE LOW WILL MOVE FROM LAKE SUPERIOR TO QUEBEC TODAY. THE WIND WILL BE STRONG AS THE CHANGE IN PRESSURE WITH DISTANCE IS VERY LARGE WITH THIS LOW. THE COLDER AND DENSER AIR WILL MOVE INTO NORTHEAST ILLINOIS TODAY. ILZ003>006-011>014-020-022-INZ001-002-281730- /O.NEW.KLOT.WI.Y.0009.090928T1500Z-090929T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-DE KALB-KANE-DUPAGE-COOK-KENDALL- WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...DEKALB...AURORA...WHEATON...CHICAGO...OSWEGO... JOLIET...GARY...VALPARAISO 429 AM CDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THERE WILL BE A NORTHWEST WIND 25 TO 35 MPH WITH POSSIBLE GUSTS OF 50 MPH TODAY. THIS WILL OCCUR LATE MORNING AND AFTERNOON. THE AREA AFFECTED BY THIS WIND WILL BE NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THE WIND WILL DECREASE IN SPEED TONIGHT. THERE COULD BE SOME MINOR STRUCTURAL DAMAGE WITH A WIND GUSTS OF 45 MPH OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS73 KLOT 281645 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1145 AM CDT MON SEP 28 2009 ILZ003>006-011>014-020-022-INZ001-002-290000- /O.CON.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-DE KALB-KANE-DUPAGE-COOK-KENDALL- WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...DEKALB...AURORA...WHEATON...CHICAGO...OSWEGO... JOLIET...GARY...VALPARAISO 1145 AM CDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON WITH GUSTS TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IZZI
000 WWUS73 KLOT 282028 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 328 PM CDT MON SEP 28 2009 ILZ003>006-011>014-020-022-282130- /O.CAN.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-DE KALB-KANE-DUPAGE-COOK-KENDALL- WILL- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...DEKALB...AURORA...WHEATON...CHICAGO...OSWEGO...JOLIET 328 PM CDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND ADVISORY. WINDS WILL SLOWLY DIMINISH SOME THIS EVENING...THOUGH IT WILL REMAIN QUITE BREEZY THROUGH THE NIGHT. $$ INZ001-002-290000- /O.CON.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 328 PM CDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL LIKELY CONTINUE UNTIL EARLY THIS EVENING...ESPECIALLY NEAR THE LAKE MICHIGAN SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IZZI
000 WWUS73 KLOT 290024 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 724 PM CDT MON SEP 28 2009 ...WIND ADVISORY HAS EXPIRED... .WINDS HAVE DROPPED BELOW ADVISORY CONDITIONS ACROSS THE REGION BUT STILL RELATIVELY GUSTY. THESE GUSTY WINDS ARE EXPECTED TO PERSIST THROUGH TUESDAY AND GRADUALLY DECREASE IN INTENSITY AS A LOW PRESSURE SYSTEM PULLS AWAY FROM THE GREAT LAKES REGION. INZ001-002-290130- /O.EXP.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 724 PM CDT MON SEP 28 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS OF UP TO 40 CAN STILL BE EXPECTED OVERNIGHT INTO TUESDAY AS A DEEP AREA OF LOW PRESSURE MOVES ACROSS SOUTHEAST CANADA. $$ HALBACH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Sep 28, 4:14 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 28, 4:14 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 414 AM CDT MON SEP 28 2009 .DISCUSSION... 305 AM CDT TODAY AND TONIGHT...THE NORTHWEST WIND WILL GUST 40 TO 45 KNOTS. WE WILL ISSUE A HIGH WIND ADVISORY FOR THIS LATE MORNING AND AFTERNOON. THE CONDITIONS ARE MARGINAL BUT THERE MAY BE A PERIOD OF 45 KNOT GUSTS. LAPSE RATES ARE FORECAST TO BE AROUND 9 DEGREES PER KILOMETER. THAT WOULD PROVIDE A LOT OF MIXING. THE SURFACE PRESSURE RISES WERE LARGE OVER SOUTHERN ILLINOIS AT 06 UTC. THE PROFILER DATA AT 925 MB SHOWS 65 KNOT WIND OVER IOWA AT 04 UTC AND 60 KNOTS AT 06 UTC. UPSTREAM THE MINNEAPOLIS SOUNDING SHOWS 42 KNOTS AROUND 4300 FEET. THIS 500 MB TROUGH HAS A LOT OF KINETIC ENERGY...THERE WAS A 180 METER HEIGHT FALL OVER MINNESOTA AT 00 UTC. A 120 KNOT JET STREAK WAS IN IOWA AT 06 UTC AND THE 200 MB TEMPERATURE WAS -41 DEGREE CELSIUS OVER MINNESOTA. THE TROUGH WILL DEEPEN AND MUCH COLDER AIR IS EXPECTED TO MOVE INTO THE GREAT LAKES. THERE ARE SHOWERS THAT WILL MOVE THROUGH THIS MORNING. THERE WILL BE SOME INSTABILITY THIS AFTERNOON. WE EXPECT A CHANCE OF SHOWERS THIS AFTERNOON. WE EXPECT THE WIND TO DECREASE TO 15 TO 25 KNOTS TONIGHT. THE SURFACE LOW WILL BE OVER QUEBEC BY 12 UTC TUESDAY. WE ADJUSTED THE TEMPERATURE FORECAST A LITTLE USING MOS GUIDANCE. WE WILL KEEP THE LAKE SHORE FLOOD WARNING IN EFFECT. A STRONG NORTH WIND WILL PRODUCE LARGE WAVES ON THE SOUTH END OF THE LAKE. WE WILL WATCH CAREFULLY THE WAVES ON THE SOUTHWEST END OF THE LAKE BUT WE EXPECT THE WORST FLOODING FROM WAVES WILL BE ON THE SOUTH END BECAUSE OF THE NORTH TO NORTHWEST WIND. TUESDAY THROUGH FRIDAY... WE USED THE ECMWF MODEL FOR THE LONG RANGE FORECAST. A LARGE HIGH WILL MOVE FROM THE GREAT PLAINS AND ACROSS THE GREAT LAKES TODAY TROUGH FRIDAY. A LOW WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA. BY SATURDAY IT WILL MOVE OVER CENTRAL ILLINOIS. WE WILL LEAVE A CHANCE OF THUNDERSTORMS AND SHOWERS THURSDAY THROUGH SATURDAY. THERE WILL BE SOME LAKE EFFECT SHOWERS TUESDAY AND WEDNESDAY. THIS IS BECAUSE COLDER AIR WILL BE MOVING OVER THE WARMER WATERS OF LAKE MICHIGAN. && .AVIATION... 1125 PM CDT CURRENTLY...STG COLD FRONT EXTENDS FROM WRN LWR MI...SWWD ACROSS NWRN IN AND CNTRL IL. IN WAKE OF FROPA...CIGS/VIS TO GO VFR AS DRIER AIR...WITH DEW POINTS RAPIDLY DROPPING TO UPR 30S ACROSS NWRN IL...QUICKLY ADVECTS ACROSS REGION. BY LATE TONIGHT...COLD AIR FURTHER ACROSS MN/NRN IA IS EXPECTED TO OVERSPREAD WRN GRTLKS AS WNWLY FLOW INCREASES. CIGS TO LWR TO HI RANGE MVFR AS THIS COLD AIR ARRIVES LATER TONIGHT. ON MONDAY...AREA TO REMAIN IN REGION OF STRONG COLD ADVECTION WITH OCNL MVFR CIGS AND A FEW INSTABILITY SHWRS IN AFTN. ASIDE FROM THIS...MAIN CONCERN WILL BE WIND. WINDS IN THE PROCESS OF SHIFTING TO WNW. WATER VAPOR IMAGERY SUGGESTS STRONG SUBSIDENCE MOVING INTO REGION FROM W...ASSD WITH IMPRESSIVE DOWNWARD AIR TRANSPORT. AS A RESULT...THESE WINDS WILL INCR TO ARNS 20 KTS WITH FQT GUSTS ABV 30 KTS BY ARND 09Z...AS COLDER AIR ARRIVES LATER TONIGHT. BY LATE MONDAY MORNING...COMBO OF STRONG COLD ADVECTION AND SHALLOW DIURNAL INSTABILITY WILL LIKELY CAUSE SOME WIND GUSTS TO NR 40 KTS. MERZLOCK && .MARINE... 412 AM CDT DEEP LOW PRESSURE CENTER LOCATED JUST N OF LAKE SUPERIOR EARLY THIS MORNING WILL MOVE SE TO NORTHERN LAKE HURON TODAY. THE POWERFUL COLD FRONT THAT IT SWEPT ACROSS LAKE MI LAST NIGHT BROUGHT A SIGNIFICANT SURGE OF COOL AIR TO THE REGION. A REINFORCING SURGE OF VERY COOL AIR WILL SPREAD SSE ACROSS THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER TODAY AND TONIGHT. 45 TO 55 KT WINDS WITHIN 1 KM OF SURFACE CIRCULATING AROUND THE STRONG SYSTEM CURRENTLY AS MEASURED BY PROFILERS...88D AND TERMINAL DOPPLER RADARS ACROSS THE REGION. THESE WINDS TO BE EFFICIENTLY MIXED DOWN TO LAKE SURFACE AS VERY COOL AIR OVER WARM LAKE WATER CREATES VERY UNSTABLE CONDITION AND STRONG TURBULENT MIXING IN THE BOUNDARY LAYER. THE LOW GRADUALLY WEAKENS AND MOVES OFF TO THE E AND NE ACROSS QUEBEC BY TUE. AS A RESULT WINDS WILL SLOWLY DIMINISH...AND ARE EXPECTED TO DROP BELOW STORM FORCE LATE TONIGHT...AND TO BELOW GALE FORCE DURING TUE NIGHT. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL... WIND ADVISORY... ILZ003-ILZ004-ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022... 10 AM MONDAY TO 7 PM MONDAY. IN... LAKESHORE FLOOD WARNING... INZ001-INZ002... 10 AM MONDAY TO 1 PM TUESDAY. WIND ADVISORY... INZ001-INZ002... 10 AM MONDAY TO 7 PM MONDAY. LM... STORM WARNING... LMZ080-LMZ261-LMZ362-LMZ364- LMZ366-LMZ563-LMZ565-LMZ567- LMZ669-LMZ671-LMZ673-LMZ675- LMZ777-LMZ779-LMZ868-LMZ870- LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 4 PM TUESDAY. GALE WARNING... NEARSHORE WATERS UNTIL 4 PM TUESDAY. &&
Hazardous weather outlook, Sep 27, 3:32 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CDT SUN SEP 27 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
282045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
332 PM CDT SUN SEP 27 2009 /432 PM EDT SUN SEP 27 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HEAVY RAIN.
CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE DAMAGING
WINDS...ARE FORECAST TO MOVE INTO NORTH CENTRAL ILLINOIS EARLY
THIS EVENING. THE THUNDERSTORMS WILL THEN SWEEP QUICKLY EAST-
SOUTHEASTWARD ACROSS THE AREA...MOVING INTO NORTHWEST INDIANA BY
LATE EVENING AND EAST OF THE OUTLOOK AREA BY AROUND MIDNIGHT.
DISCUSSION:
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
EASTERN IOWA THEN RACE QUICKLY EASTWARD ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA THIS EVENING. WINDS JUST ABOVE THE GROUND
ARE VERY STRONG AND SHOULD PROVIDE AMPLE ENERGY FOR THE
THUNDERSTORMS THIS EVENING TO PRODUCE LOCALLY DAMAGING
WINDS...POSSIBLY IN EXCESS OF 70 MPH.
STRONG NORTHWEST WINDS ARE LIKELY BEHIND THE COLD FRONT WITH
GUSTS OF UP TO 45 MPH POSSIBLE FROM LATE EVENING INTO THE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NORTHWEST WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH AT TIMES
MONDAY.
LARGE AND BATTERING WAVES WILL LIKELY RESULT IN SOME LAKE SHORE
FLOODING ALONG THE NORTHWEST INDIANA SHORELINE EAST OF GARY FROM
LATE MONDAY MORNING THROUGH EARLY TUESDAY MORNING.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-282045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
332 PM CDT SUN SEP 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT EARLY THIS EVENING.
A LINE OF SHOWERS AND THUNDERSTORMS WILL RACE RAPIDLY ACROSS THE
NEARSHORE WATERS THIS EVENING...WITH WIND GUSTS OVER 50 KNOTS
POSSIBLE WITH THIS LINE OF STORMS.
GALE FORCE WINDS ARE LIKELY LATE THIS EVENING AND INTO THE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALE FORCE WINDS ARE LIKELY MONDAY THROUGH TUESDAY MORNING.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
332 PM CDT SUN SEP 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STORM FORCE WINDS ARE LIKELY FROM LATE THIS EVENING THROUGH THE
OVERNIGHT.
THUNDERSTORMS ARE LIKELY THIS EVENING...WITH WIND GUSTS OVER 50
KNOTS POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STORM FORCE WINDS ARE LIKELY THROUGH TUESDAY MORNING WITH GALE
FORCE WINDS LINGERING THROUGH THE AFTERNOON TUESDAY.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Sep 27, 10:32 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1032 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL GRIFFITH 41.52N 87.42W
09/27/2009 E0.75 INCH LAKE IN TRAINED SPOTTER
INTERSECTION OF INTERSTATE 80 AND KENNEDY AVE.
1026 PM HAIL GARY 41.60N 87.34W
09/27/2009 E0.50 INCH LAKE IN TRAINED SPOTTER
AT INTERSECTION OF 165TH STREET AND CLINE AVE.
&&
ACSLocal storm report, Sep 27, 10:46 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1046 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST VALPARAISO 41.48N 87.05W
09/27/2009 M65 MPH PORTER IN TRAINED SPOTTER
&&
ACSLocal storm report, Sep 27, 10:53 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1053 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND GST PORTAGE 41.59N 87.18W
09/27/2009 E60 MPH PORTER IN TRAINED SPOTTER
SMALL TREE LIMBS DOWN ON LUTE ROAD.
&&
ACSLocal storm report, Sep 27, 11:16 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG ROMEOVILLE 41.65N 88.09W
09/27/2009 WILL IL LAW ENFORCEMENT
LARGE TREES AND BRANCHES 6-8 INCH DIAMETER DOWN, AS WELL
AS POWER LINES DOWN. BELMONT NEAR 135TH.
0946 PM HAIL W MORRIS 41.37N 88.43W
09/27/2009 M0.25 INCH GRUNDY IL EMERGENCY MNGR
1000 PM TSTM WND GST TINLEY PARK 41.57N 87.80W
09/27/2009 E60.00 MPH COOK IL TRAINED SPOTTER
SPOTTER ALSO REPORTED ESTIMATED ONE HALF INCH HAIL.
1002 PM HEAVY RAIN MONTGOMERY 41.73N 88.34W
09/27/2009 M0.47 INCH KANE IL TRAINED SPOTTER
STORM TOTAL. RAIN MEASURED NEAR INTERSECTION OF US 30 AND
DOUGLAS ROAD.
1015 PM HAIL HOMEWOOD 41.56N 87.66W
09/27/2009 E0.25 INCH COOK IL TRAINED SPOTTER
1022 PM HAIL 5 WSW GARY 41.57N 87.44W
09/27/2009 M1.00 INCH LAKE IN TRAINED SPOTTER
HAIL UP TO 1 INCH.
1026 PM HAIL GARY 41.60N 87.34W
09/27/2009 E0.50 INCH LAKE IN TRAINED SPOTTER
AT INTERSECTION OF 165TH STREET AND CLINE AVE.
1026 PM HAIL GRIFFITH 41.52N 87.42W
09/27/2009 E0.75 INCH LAKE IN TRAINED SPOTTER
INTERSECTION OF INTERSTATE 80 AND KENNEDY AVE.
&&
ACSLocal storm report, Sep 27, 11:38 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1138 PM CDT SUN SEP 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST AURORA 41.77N 88.29W
09/27/2009 M53.00 MPH KANE IL MESONET
RELAYED BY WGN.
0942 PM TSTM WND GST CHICAGO 41.88N 87.63W
09/27/2009 M49.00 MPH COOK IL MESONET
NEAR WRIGLEY FIELD. RELAYED BY WGN.
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:19 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 41 min |
| Sep 27, 9:24 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kendall, Will | 66 min |
| Sep 27, 9:25 PM CDT | Special Marine Warning | LOT | 95 min | |
| Sep 27, 9:49 PM CDT | Tornado Warning | LOT | Cook, Will | 26 min |
| Sep 27, 10:26 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 49 min |
| Sep 27, 10:03 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 57 min |
Nearby
Wind Advisories in Illinois, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.